October  2010, 6(4): 929-944. doi: 10.3934/jimo.2010.6.929

Analysis of a finite buffer general input queue with Markovian service process and accessible and non-accessible batch service

1. 

Department of Applied Mathematics, Andhra University, Visakhapatnam - 530 003, India

2. 

Department of Mathematics, Andhra University, Visakhapatnam - 530 003, India

Received  January 2010 Revised  August 2010 Published  September 2010

Queues with Markovian service process ($MSP$) are mainly useful in modeling and performance analysis of telecommunication networks based on asynchronous transfer mode (ATM) environment. This paper analyzes a finite buffer single server batch service ($a, b)$ queue with general input and Markovian service process ($MSP$). The server accesses new arrivals even after service has started on any batch of initial number $a$. This operation continues till the service time of the ongoing batch is completed or the maximum accessible capacity $d ~(a\le d < b)$ of the batch being served is attained whichever occurs first. Using the embedded Markov chain technique and the supplementary variable technique we obtain the steady state queue length distributions at pre-arrival and arbitrary epochs. The primary focus is on the various performance measures of the steady state distribution of the batch service, special cases and also on numerical illustrations.
Citation: Pikkala Vijaya Laxmi, Obsie Mussa Yesuf. Analysis of a finite buffer general input queue with Markovian service process and accessible and non-accessible batch service. Journal of Industrial and Management Optimization, 2010, 6 (4) : 929-944. doi: 10.3934/jimo.2010.6.929
References:
[1]

F. J. Albores-Velasco and F. S. Tajonar-Sanabria, Anlysis of the $GI$/$MSP$/$c$/$r$ queueing system, Information Processes, 4 (2004), 46-57.

[2]

Y. Baba, Analysis of $GI$/$M$/$1$ queue with multiple working vacations, Oper. Res. Lett., 33 (2005), 201-209. doi: 10.1016/j.orl.2004.05.006.

[3]

A. D. Banik, U. C. Gupta and M. L. Chaudhry, Finite-buffer bulk service queue under Markovian service process: $GI$/$MSP^(a,b)$/$1$/$N$, Stoch. Anal. Appl., 27 (2009), 500-522. doi: 10.1080/07362990902844157.

[4]

P. P. Bocharov, Stationary distribution of a finite queue with recurrent flow and Markovian service, Automat. Remote Control, 57 (1996), 1274-1283.

[5]

S. Chakravarthy, A finite capacity $GI$/$PH$/$1$ queue with group services, Naval Res. Logist., 39 (1992), 345-357. doi: 10.1002/1520-6750(199204)39:3<345::AID-NAV3220390305>3.0.CO;2-V.

[6]

S. Chakravarthy, Analysis of a finite $MAP$/$G$/$1$ queue with group services, Queueing Systems, 13 (1993), 385-407. doi: 10.1007/BF01149262.

[7]

M. L. Chaudhry and J. G. C. Templeton, "A First Course in Bulk Queues," John Wiley, New York, 1983.

[8]

J. H. Dshalalow, "Frontiers in Queueing: Models and Applications in Sciences and Engineering," CRC press, Boca Raton, FL., 1997.

[9]

H. Gold and P. Tran-Gia, Performance analysis of a batch service queue arising out of manufacturing and system modelling, Queueing Systems, 14 (1993), 413-426. doi: 10.1007/BF01158876.

[10]

V. Goswami, J. R. Mohanty and S. K. Samanta, Discrete-time bulk-service queues with accessible and non-accessible batches, Appl. Math. Comput., 182 (2006), 898-906. doi: 10.1016/j.amc.2006.04.047.

[11]

V. Goswami and K. Sikdar, Discrete-time batch service $GI$/$Geo^(a,b)$/$1$/$N$ queue with accessible and non-accessible batches, Internaional Journal of Mathematics in Operational Research, 2 (2010), 233-257. doi: 10.1504/IJMOR.2010.030818.

[12]

W. K. Grassmann, M. I. Taksar and D. P. Heyman, Regenerative analysis and steady state distributions for Markov chains, Oper. Res., 33 (1985), 1107-1116. doi: 10.1287/opre.33.5.1107.

[13]

D. Gross, J. F. Shortle, J. M. Thompson and C. M. Harris, "Fundamentals of Queueing Theory," 4th Edition, John Wiley & Sons, Inc., New York, 2008.

[14]

U. C. Gupta and A. D. Banik, Complete analysis of finite and infinite buffer $GI$/$MSP$/$1$ queue - A computational approach, Oper. Res. Lett., 35 (2006), 273-280. doi: 10.1016/j.orl.2006.02.003.

[15]

U. C. Gupta and P. V. Laxmi, Analysis of $MAP$/$G^(a,b)$/$1$/$N$ queue, Queueing Systems, 38 (2001), 109-124. doi: 10.1023/A:1010909913320.

[16]

G. Hébuterne and C. Rosenberg, Arrival and departure state distributions in the general bulk-service queue, Naval Res. Logist., 46 (1999), 107-118. doi: 10.1002/(SICI)1520-6750(199902)46:1<107::AID-NAV7>3.0.CO;2-Y.

[17]

L. Kleinrock, "Queueing Systems - Theory," Vol. I, John Wiley & Sons, Inc., New York, 1975.

[18]

D. M. Lucantoni, New results on the single server queue with a batch Markovian arrival process, Comm. Statist. Stochastic Models, 7 (1991), 1-7. doi: 10.1080/15326349108807174.

[19]

D. M. Lucantoni and V. Ramaswami, Efficient algorithms for solving non-linear matrix equations arising in phase type queues, Comm. Statist. Stochastic Models, 1 (1985), 29-52. doi: 10.1080/15326348508807003.

[20]

J. Medhi, "Recent Developments in Bulk Queueing Models," Wiley Eastern, 1984.

[21]

M. F. Neuts, A versatile Markovian point process, J. Appl. Probab., 16 (1979), 764-779. doi: 10.2307/3213143.

[22]

M. F. Neuts, "Matrix-Geometric Solutions in Stochastic Models," The John Hopkins University Press, Baltimore, 1981.

[23]

M. F. Neuts, "Structured Stochastic Matrices of $M$/$G$/$1$ Type and Their Applications," Marcel Dekker, New York, 1989.

[24]

R. Sivasamy, A bulk service queue with accessible and non-accessible batches, Opsearch, 27 (1990), 46-54.

[25]

R. Sivasamy and N. Pukazhenthi, A discrete time bulk service queue with accessible batch: $(Geo)$/$ NB^{(L,K)}$/$1$, Opsearch, 46 (2009), 321-334. doi: 10.1007/s12597-009-0021-2.

show all references

References:
[1]

F. J. Albores-Velasco and F. S. Tajonar-Sanabria, Anlysis of the $GI$/$MSP$/$c$/$r$ queueing system, Information Processes, 4 (2004), 46-57.

[2]

Y. Baba, Analysis of $GI$/$M$/$1$ queue with multiple working vacations, Oper. Res. Lett., 33 (2005), 201-209. doi: 10.1016/j.orl.2004.05.006.

[3]

A. D. Banik, U. C. Gupta and M. L. Chaudhry, Finite-buffer bulk service queue under Markovian service process: $GI$/$MSP^(a,b)$/$1$/$N$, Stoch. Anal. Appl., 27 (2009), 500-522. doi: 10.1080/07362990902844157.

[4]

P. P. Bocharov, Stationary distribution of a finite queue with recurrent flow and Markovian service, Automat. Remote Control, 57 (1996), 1274-1283.

[5]

S. Chakravarthy, A finite capacity $GI$/$PH$/$1$ queue with group services, Naval Res. Logist., 39 (1992), 345-357. doi: 10.1002/1520-6750(199204)39:3<345::AID-NAV3220390305>3.0.CO;2-V.

[6]

S. Chakravarthy, Analysis of a finite $MAP$/$G$/$1$ queue with group services, Queueing Systems, 13 (1993), 385-407. doi: 10.1007/BF01149262.

[7]

M. L. Chaudhry and J. G. C. Templeton, "A First Course in Bulk Queues," John Wiley, New York, 1983.

[8]

J. H. Dshalalow, "Frontiers in Queueing: Models and Applications in Sciences and Engineering," CRC press, Boca Raton, FL., 1997.

[9]

H. Gold and P. Tran-Gia, Performance analysis of a batch service queue arising out of manufacturing and system modelling, Queueing Systems, 14 (1993), 413-426. doi: 10.1007/BF01158876.

[10]

V. Goswami, J. R. Mohanty and S. K. Samanta, Discrete-time bulk-service queues with accessible and non-accessible batches, Appl. Math. Comput., 182 (2006), 898-906. doi: 10.1016/j.amc.2006.04.047.

[11]

V. Goswami and K. Sikdar, Discrete-time batch service $GI$/$Geo^(a,b)$/$1$/$N$ queue with accessible and non-accessible batches, Internaional Journal of Mathematics in Operational Research, 2 (2010), 233-257. doi: 10.1504/IJMOR.2010.030818.

[12]

W. K. Grassmann, M. I. Taksar and D. P. Heyman, Regenerative analysis and steady state distributions for Markov chains, Oper. Res., 33 (1985), 1107-1116. doi: 10.1287/opre.33.5.1107.

[13]

D. Gross, J. F. Shortle, J. M. Thompson and C. M. Harris, "Fundamentals of Queueing Theory," 4th Edition, John Wiley & Sons, Inc., New York, 2008.

[14]

U. C. Gupta and A. D. Banik, Complete analysis of finite and infinite buffer $GI$/$MSP$/$1$ queue - A computational approach, Oper. Res. Lett., 35 (2006), 273-280. doi: 10.1016/j.orl.2006.02.003.

[15]

U. C. Gupta and P. V. Laxmi, Analysis of $MAP$/$G^(a,b)$/$1$/$N$ queue, Queueing Systems, 38 (2001), 109-124. doi: 10.1023/A:1010909913320.

[16]

G. Hébuterne and C. Rosenberg, Arrival and departure state distributions in the general bulk-service queue, Naval Res. Logist., 46 (1999), 107-118. doi: 10.1002/(SICI)1520-6750(199902)46:1<107::AID-NAV7>3.0.CO;2-Y.

[17]

L. Kleinrock, "Queueing Systems - Theory," Vol. I, John Wiley & Sons, Inc., New York, 1975.

[18]

D. M. Lucantoni, New results on the single server queue with a batch Markovian arrival process, Comm. Statist. Stochastic Models, 7 (1991), 1-7. doi: 10.1080/15326349108807174.

[19]

D. M. Lucantoni and V. Ramaswami, Efficient algorithms for solving non-linear matrix equations arising in phase type queues, Comm. Statist. Stochastic Models, 1 (1985), 29-52. doi: 10.1080/15326348508807003.

[20]

J. Medhi, "Recent Developments in Bulk Queueing Models," Wiley Eastern, 1984.

[21]

M. F. Neuts, A versatile Markovian point process, J. Appl. Probab., 16 (1979), 764-779. doi: 10.2307/3213143.

[22]

M. F. Neuts, "Matrix-Geometric Solutions in Stochastic Models," The John Hopkins University Press, Baltimore, 1981.

[23]

M. F. Neuts, "Structured Stochastic Matrices of $M$/$G$/$1$ Type and Their Applications," Marcel Dekker, New York, 1989.

[24]

R. Sivasamy, A bulk service queue with accessible and non-accessible batches, Opsearch, 27 (1990), 46-54.

[25]

R. Sivasamy and N. Pukazhenthi, A discrete time bulk service queue with accessible batch: $(Geo)$/$ NB^{(L,K)}$/$1$, Opsearch, 46 (2009), 321-334. doi: 10.1007/s12597-009-0021-2.

[1]

Ke Sun, Jinting Wang, Zhe George Zhang. Strategic joining in a single-server retrial queue with batch service. Journal of Industrial and Management Optimization, 2021, 17 (6) : 3309-3332. doi: 10.3934/jimo.2020120

[2]

Wenjuan Zhao, Shunfu Jin, Wuyi Yue. A stochastic model and social optimization of a blockchain system based on a general limited batch service queue. Journal of Industrial and Management Optimization, 2021, 17 (4) : 1845-1861. doi: 10.3934/jimo.2020049

[3]

Sourav Pradhan, Prasenjit Karan. Performance analysis of an infinite-buffer batch-size-dependent bulk service queue with server breakdown and multiple vacation. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022143

[4]

Tao Jiang, Liwei Liu. Analysis of a batch service multi-server polling system with dynamic service control. Journal of Industrial and Management Optimization, 2018, 14 (2) : 743-757. doi: 10.3934/jimo.2017073

[5]

Volker Rehbock, Iztok Livk. Optimal control of a batch crystallization process. Journal of Industrial and Management Optimization, 2007, 3 (3) : 585-596. doi: 10.3934/jimo.2007.3.585

[6]

Yi Peng, Jinbiao Wu. Analysis of a batch arrival retrial queue with impatient customers subject to the server disasters. Journal of Industrial and Management Optimization, 2021, 17 (4) : 2243-2264. doi: 10.3934/jimo.2020067

[7]

Gábor Horváth, Zsolt Saffer, Miklós Telek. Queue length analysis of a Markov-modulated vacation queue with dependent arrival and service processes and exhaustive service policy. Journal of Industrial and Management Optimization, 2017, 13 (3) : 1365-1381. doi: 10.3934/jimo.2016077

[8]

Xiaohong Li, Mingxin Sun, Zhaohua Gong, Enmin Feng. Multistage optimal control for microbial fed-batch fermentation process. Journal of Industrial and Management Optimization, 2022, 18 (3) : 1709-1721. doi: 10.3934/jimo.2021040

[9]

Michiel De Muynck, Herwig Bruneel, Sabine Wittevrongel. Analysis of a discrete-time queue with general service demands and phase-type service capacities. Journal of Industrial and Management Optimization, 2017, 13 (4) : 1901-1926. doi: 10.3934/jimo.2017024

[10]

Zsolt Saffer, Wuyi Yue. A dual tandem queueing system with GI service time at the first queue. Journal of Industrial and Management Optimization, 2014, 10 (1) : 167-192. doi: 10.3934/jimo.2014.10.167

[11]

Jian Zhang, Tony T. Lee, Tong Ye, Liang Huang. An approximate mean queue length formula for queueing systems with varying service rate. Journal of Industrial and Management Optimization, 2021, 17 (1) : 185-204. doi: 10.3934/jimo.2019106

[12]

Jeongsim Kim, Bara Kim. Stability of a queue with discriminatory random order service discipline and heterogeneous servers. Journal of Industrial and Management Optimization, 2017, 13 (3) : 1237-1254. doi: 10.3934/jimo.2016070

[13]

Veena Goswami, Pikkala Vijaya Laxmi. Analysis of renewal input bulk arrival queue with single working vacation and partial batch rejection. Journal of Industrial and Management Optimization, 2010, 6 (4) : 911-927. doi: 10.3934/jimo.2010.6.911

[14]

M. B. Paterson, D. R. Stinson, R. Wei. Combinatorial batch codes. Advances in Mathematics of Communications, 2009, 3 (1) : 13-27. doi: 10.3934/amc.2009.3.13

[15]

JiYoon Jung, Carl Mummert, Elizabeth Niese, Michael Schroeder. On erasure combinatorial batch codes. Advances in Mathematics of Communications, 2018, 12 (1) : 49-65. doi: 10.3934/amc.2018003

[16]

Yuzhong Zhang, Chunsong Bai, Qingguo Bai, Jianteng Xu. Duplicating in batch scheduling. Journal of Industrial and Management Optimization, 2007, 3 (4) : 685-692. doi: 10.3934/jimo.2007.3.685

[17]

Pikkala Vijaya Laxmi, Singuluri Indira, Kanithi Jyothsna. Ant colony optimization for optimum service times in a Bernoulli schedule vacation interruption queue with balking and reneging. Journal of Industrial and Management Optimization, 2016, 12 (4) : 1199-1214. doi: 10.3934/jimo.2016.12.1199

[18]

Gopinath Panda, Veena Goswami. Effect of information on the strategic behavior of customers in a discrete-time bulk service queue. Journal of Industrial and Management Optimization, 2020, 16 (3) : 1369-1388. doi: 10.3934/jimo.2019007

[19]

Bart Feyaerts, Stijn De Vuyst, Herwig Bruneel, Sabine Wittevrongel. The impact of the $NT$-policy on the behaviour of a discrete-time queue with general service times. Journal of Industrial and Management Optimization, 2014, 10 (1) : 131-149. doi: 10.3934/jimo.2014.10.131

[20]

Achyutha Krishnamoorthy, Anu Nuthan Joshua. A $ {BMAP/BMSP/1} $ queue with Markov dependent arrival and Markov dependent service batches. Journal of Industrial and Management Optimization, 2021, 17 (5) : 2925-2941. doi: 10.3934/jimo.2020101

2021 Impact Factor: 1.411

Metrics

  • PDF downloads (129)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]